Turkish Thoracic Journal
Case report

Mesalazine - Induced Lung Injury

1.

İzmir Dr. Suat Seren Göğüs Hastalıkları ve Cerrahisi Eğitim ve Araştırma Hastanesi, Göğüs Hastalıkları Servisi, İzmir, Türkiye

Turk Thorac J 2011; 12: 158-160
DOI: 10.5152/ttd.2011.36
Read: 914 Downloads: 449 Published: 18 July 2019

Abstract

Lung injury related to mesalazine (5-aminosalicylic acid) has rarely been reported in patients with inflammatory bowel diseases. Patients present with progressive respiratory symptoms and radiographic abnormalities whose genesis may occur from days to years after initiation of therapy. A 42 year old man with a diagnosis of ulcerative colitis who had been treated by mesalazine for 6 months was admitted to our clinic with shortness of breath. There were bilateral inspiratory crackles in the inferior zones on physical examination. Reticulonodulary infiltrations in the middle and lower zones on chest roentgenogram and bilateral diffuse ground- glass opacities and irregular peribronchovascular consolidation areas were seen on thorax CT. A restrictive pattern in the pulmonary functional tests and decreased diffusion capacity were found. Because we considered mesalazine- induced lung injury, we stopped the treatment of mesalazine and gave steroid. The patient's clinical findings and all investigations then reselved. As mesalazine- induced lung injury is a rare entity, we wished to present this case with literature reviews. (Tur Toraks Der 2011; 12: 158-60)

Files
EISSN 2149-2530